MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X60; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X60; STENT, ILIAC
Catalog Number C08060SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot (17629935) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when a smart control stent was attempted to be delivered, however it was caught by a previous smart stent in the common iliac artery and was unable to pass through after several attempts.Since a gap was confirmed between the inner and outer shaft, it was removed from the patient and the procedure was completed successfully with a powerflex balloon.There was no reported patient injury.The patient¿s information was unknown.The target lesion was the external iliac artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.Initially, a brite tip sheath was unable to be inserted and the distal end got frayed.The brite tip sheath was replaced with a new sheath introducer.After the angiography, the sheath was replaced with a non-cordis guide catheter and was delivered to the lesion using a contralateral approach.A powerflex balloon was then inflated for pre-dilatation.The products were clinically used and they will not be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received has been updated accordingly.Additional information received indicates that neither the product nor any of the other devices used was resterilized.The device was prepped according to instructions for use (ifu).There were no anomalies noted during or after the device was prepped.The device was being used for treatment of a normal stenosis.There was an adequate continuous flush maintained through all devices.There were other products successfully used with the device prior to the encountered resistance.It was verified prior to insertion that the stent was contained within the outer sheath/introducer of the system.The guidewire port was flushed as outlined in the ifu prior to loading on the guidewire.The smart control was removed intact (in one piece) from the patient.The device will not be returned as it was used for the patient with infectious disease.During an interventional endovascular procedure, it was reported that when a smart control stent was attempted to be delivered it was caught by a previous smart stent in the common iliac artery and was unable to pass through after several attempts.Since a gap was confirmed between the inner and outer shaft, it was removed from the patient and the procedure was completed successfully with a powerflex balloon.There was no reported patient injury.The patient¿s information was unknown.The target lesion was the external iliac artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.Initially, a brite tip sheath was unable to be inserted and the distal end got frayed.The brite tip sheath was replaced with a new sheath introducer.After the angiography, the sheath was replaced with a non-cordis guide catheter and was delivered to the lesion using a contralateral approach.A powerflex balloon was then inflated for pre-dilatation.Neither the product nor any of the other devices used was resterilized.The device was prepped according to instructions for use (ifu).There were no anomalies noted during or after the device was prepped.The device was being used for treatment of a normal stenosis.There was an adequate continuous flush maintained through all devices.There were other products successfully used with the device prior to the encountered resistance.It was verified prior to insertion that the stent was contained within the outer sheath/introducer of the system.The guidewire port was flushed as outlined in the ifu prior to loading on the guidewire.The smart control was removed intact (in one piece) from the patient.The device will not be returned as it was used for the patient with infectious disease.The product was not returned for analysis.A device history record (dhr) review of lot 17629935 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system- deployment difficulty - premature deployment¿ could not be confirmed as the device was not returned for analysis.Also reported was ¿stent delivery system-tracking difficulty through another stent.The exact causes not be determined.Patient factors such as level of vessel tortuousness and calcification, although unknown in this case, and procedural factors such as the need to cross previous placed stent may be possible causes.The product safety information warns ¿when treating multiple lesions, the most distal lesion should be stented first followed by the stenting of proximal lesions.Stenting in this order eliminates the need to cross and reduces the chance of dislodging stents, which have already been placed¿.According to the instructions for use ¿extract the stent delivery system from the tray.Examine the device for any damage.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Note: if any resistance is met during delivery system withdrawal, advance the outer sheath until the outer sheath marker contacts the catheter tip and withdraw the system as one unit.Neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 8X60
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key7084196
Report Number9616099-2017-01654
Device Sequence Number11133656
Product Code NIO
UDI-Device Identifier20705032024157
UDI-Public20705032024157
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberC08060SL
Device Lot Number17629935
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1